Alert archive / Nevada / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 1, NWS Reno, NV

May 5, 2016Churchill County, Lyon County, Washoe County, Nevada

NWS Reno, NV issued this severe thunderstorm warning at May 5, 2016, 3:42 PM PDT for Churchill County, Lyon County, Washoe County, Nevada. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 5, 2016, 3:42 PM PDT (22:42 UTC)
Expired
May 5, 2016, 4:45 PM PDT
In force
63 min
Issued by
NWS Reno, NV
Area
Storm-based polygon

Counties Churchill County, NV, Lyon County, NV, Washoe County, NV

The radar

The Reno radar (KRGX), 37 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 10.7 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2016-05-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2016-05-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1613 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
194 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

347 
WUUS55 KREV 052242
SVRREV
NVC001-019-031-052345-
/O.NEW.KREV.SV.W.0001.160505T2242Z-160505T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RENO NV
342 PM PDT THU MAY 5 2016

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN LYON COUNTY IN WEST CENTRAL NEVADA...
  SOUTHERN WASHOE COUNTY IN WESTERN NEVADA...
  NORTHWESTERN CHURCHILL COUNTY IN WEST CENTRAL NEVADA...

* UNTIL 445 PM PDT

* AT 341 PM PDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
  THUNDERSTORM PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS
  STORM WAS LOCATED NEAR HAZEN...OR 8 MILES NORTH OF LAHONTAN
  RESERVOIR...AND MOVING NORTH AT 35 MPH. NICKEL SIZE HAIL MAY ALSO
  ACCOMPANY THE DAMAGING WINDS.

* LOCATIONS IMPACTED INCLUDE...
  FERNLEY...HAZEN...I-80 NEAR AND EAST OF FERNLEY...DESERT PEAK AND FERNLEY
  - TIGER FIELD AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE NOW FOR HIGH WINDS...HAIL...HEAVY RAIN AND DEADLY LIGHTNING.
DURING A SEVERE THUNDERSTORM...SEEK SHELTER INSIDE A STURDY STRUCTURE
AND STAY AWAY FROM WINDOWS.

AREAS OF BLOWING DUST WILL RAPIDLY REDUCE VISIBILITIES TO BELOW ONE MILE.

&&

LAT...LON 3947 11902 3953 11926 4000 11910 4000 11900
      3995 11877
TIME...MOT...LOC 2241Z 191DEG 31KT 3957 11911 

$$

SS
2 follow-up statements
363 
WWUS55 KREV 052313
SVSREV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
413 PM PDT THU MAY 5 2016

NVC031-052319-
/O.CAN.KREV.SV.W.0001.000000T0000Z-160505T2345Z/
WASHOE NV-
413 PM PDT THU MAY 5 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN WASHOE COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA...THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3971 11890 3961 11915 3999 11904 4000 11900
      3995 11877
TIME...MOT...LOC 2309Z 191DEG 31KT 3981 11905 

$$

NVC001-019-052345-
/O.CON.KREV.SV.W.0001.000000T0000Z-160505T2345Z/
LYON NV-CHURCHILL NV-
413 PM PDT THU MAY 5 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM PDT
FOR NORTHERN EXTREME NORTHEAST LYON AND NORTHWESTERN CHURCHILL COUNTIES...

AT 409 PM PDT...A SEVERE THUNDERSTORM PRODUCING DAMAGING WINDS IN EXCESS OF 
60 MPH. THIS STORM WAS LOCATED 24 MILES NORTH-NORTHEAST OF LAHONTAN RESERVOIR...
MOVING NORTH AT 35 MPH.

IN ADDITION TO SEVERE WINDS...BLOWING DUST COULD RAPIDLY REDUCE VISIBILITY TO 
BELOW 1 MILE.

LOCATIONS IMPACTED INCLUDE...
I-80 NEAR AND JUST WEST OF TRINITY JUNCTION. 

LAT...LON 3971 11890 3961 11915 3999 11904 4000 11900
      3995 11877
TIME...MOT...LOC 2309Z 191DEG 31KT 3981 11905 

$$

SS
657 
WWUS55 KREV 052341
SVSREV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
441 PM PDT THU MAY 5 2016

NVC001-019-052348-
/O.EXP.KREV.SV.W.0001.000000T0000Z-160505T2345Z/
LYON NV-CHURCHILL NV-
441 PM PDT THU MAY 5 2016

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHEAST LYON AND NORTHWESTERN
CHURCHILL COUNTIES WILL EXPIRE AT 445 PM PDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA...THEREFORE 
THE WARNING WILL BE ALLOWED TO EXPIRE. THE STORM REMAINS STRONG AS IT MOVES 
NORTH OF INTERSTATE 80 NEAR TRINITY JUNCTION.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY OR 
REPORT YOUR INFORMATION TO THE NATIONAL WEATHER SERVICE IN RENO VIA SOCIAL MEDIA.


LAT...LON 3971 11890 3961 11915 3999 11904 4000 11900
      3995 11877
TIME...MOT...LOC 2337Z 191DEG 31KT 3981 11905 

$$

SS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 1:04 PM PDT, 2 hours 38 minutes earlier.

Area forecast discussion, May 5, 1:04 PM PDT, 2 hours 38 minutes before
Area Forecast Discussion
National Weather Service Reno NV
104 PM PDT THU MAY 5 2016

.SYNOPSIS...

Widespread showers with scattered thunderstorms are expected today
with storms bringing frequent lightning and copious amounts of
small hail. Unsettled weather will continue into the weekend with
locally heavy rain possible. Drier, warmer weather returns next
week.

&&

.SHORT TERM...

Forecast remains on track with few changes made. Slowly moving
area of low pressure will bring wet and stormy weather to the
Sierra, northeast California, and northwest Nevada through Sunday.
There are multiple events this weekend that could be impacted by
showers and thunderstorms including the Reno River Festival, the
Reno Sculpture Festival, the Moms on the Run Race, the Pamper
Pedal Bike Ride near Mammoth, and the Nevada State Police Memorial
Parade and Car Show in Virginia City.

Best thunderstorm coverage will be today as large scale forcing
from a south-north oriented jet combines with instability both at
the surface and aloft. These storms have had a history of
producing large amounts of small hail which can cover roadways and
make for hazardous travel conditions. In addition, expect
deadly lightning, brief heavy rainfall and wind gusts of 40 to 45
mph. Snow levels are running around 8000-8,500 feet and
accumulation has been observed on Mt Rose Highway earlier today.
Mt Rose, Carson, and Monitor Passes may all be snow covered for
brief periods of time this afternoon and overnight tonight. There
is also potential for Conway and Deadman's Summits on Highway 395
in Mono County to be briefly snow covered as well.

The jet will be shifting eastward tonight, but there will still be
upper level diffluence present along with steepening mid and upper
level lapse rates. This will likely keep chances for thunderstorms
going through the night. As storm motions slow tonight into
Friday, the risk for heavy rain will increase with less chances
for gusty winds. Minor flooding is possible if storms train over
the same region, but of greatest concern are recent burn scars
such as the Washington Fire. These will need to be monitored as it
will take much less rain to produce debris flows than usual. River
rises are expected, but there will not be any mainstem river
flooding.

As the upper low shifts inland this weekend, deformation bands
will form on the north side of the low. This is likely to bring
additional heavy rain to portions of northeast California, the
Sierra, and northwest Nevada. At this point it is hard to pinpoint
where the exact heaviest bands will be, but some locations will
receive copious amounts of rainfall over the course of the
weekend. Snow levels will also rise this weekend as the cold core
of the low drops south and warmer air wraps around the north side
of the low. The area of low pressure will slowly shift eastward
with just lingering showers and a few thunderstorms possible on
Sunday. -Dawn

.LONG TERM...Monday through Thursday...

Models continue to show an upper low moving over the northern
Rockies for the early to middle part of next week. This is forecast
to allow some cooler air to backdoor into western Nevada and
northeast California by Tuesday, with a slow warm up by Wednesday or
Thursday as the airmass modifies and high pressure strengthens aloft.

With some residual moisture and heating each day there will be a low
chance for afternoon and evening showers near the Sierra crest,
but it will remain dry elsewhere. Snyder

&&

.AVIATION...

Thunderstorms are expected to be strongest today for much of
northeast California and western Nevada as a large-scale upper low
approaches central and southern CA. Many storms will be capable of
copious amounts of small hail (1/2 to 3/4" possible), heavy rainfall
(+TSRAGS), and wind gusts to 35-40 kts. In addition, strong storms
could be longer-lived with a much longer track than is typical for
western NV/northeast CA. Terrain obscurement and MVFR conditions
will be possible in heavier thunderstorms.

Tonight, model simulations indicate re-development of rain and
embedded thunderstorms this evening and overnight. Wherever the area
of rain forms, expect widespread higher terrain obscuration and
occasional MVFR CIGS/VIS along with isolated-scattered lightning
strikes.

For Friday, another round of showers and thunderstorms is expected
as the upper trough moves to interior/southeast CA and southern NV.
The strongest, most long-lived storms look to be generally north of
Portola and KLOL...where +TSRAGS and wind gusts to 40 kts will
continue to be a threat. Elsewhere in western NV and the eastern
Sierra, slower moving storms will be capable of heavy rain but hail
should be more isolated in nature compared to Thursday. Snyder

&&

.REV Watches/Warnings/Advisories...
NV...None.
CA...None.
&&

For more information from the National Weather Service visit...
http://weather.gov/reno

In the hours before

Special weather statement, May 5, 12:51 PM PDT, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
1251 PM PDT THU MAY 5 2016

NVZ003-052015-
GREATER RENO-CARSON CITY-MINDEN AREA NV-
1251 PM PDT THU MAY 5 2016

...SPECIAL WEATHER STATEMENT...

AT 1248 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR CARSON CITY AIRPORT...OR NEAR
CARSON CITY...MOVING NORTH AT 15 MPH.

LARGE AMOUNTS OF SMALL HAIL UP TO THE SIZE OF DIMES MAY COVER ROADS...
CAUSING SLICK DRIVING CONDITIONS.

LOCATIONS IMPACTED INCLUDE...
VIRGINIA CITY...DAYTON...JOHNSON LANE...CARSON CITY AIRPORT...
NEW WASHOE CITY...PLEASANT VALLEY...HIGHWAY 50.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM WILL AFFECT TRAVELERS ON HIGHWAY 50 BETWEEN CARSON CITY AND
JUST EAST OF DAYTON. DRIVERS SHOULD EXPECT RAPID VISIBILITY REDUCTIONS.
SLOW DOWN WHEN ENCOUNTERING HEAVY RAIN AND TURN ON YOUR HEADLIGHTS.

&&

LAT...LON 3908 11950 3903 11968 3935 11980 3939 11963
TIME...MOT...LOC 1948Z 159DEG 11KT 3923 11969

SS
Special weather statement, May 5, 1:23 PM PDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
123 PM PDT THU MAY 5 2016

NVZ003-004-052045-
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE NV-
GREATER RENO-CARSON CITY-MINDEN AREA NV-
123 PM PDT THU MAY 5 2016

...SPECIAL WEATHER STATEMENT...

AT 120 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM OVER DAYTON...OR 7 MILES SOUTHEAST OF VIRGINIA
CITY...MOVING NORTH AT 20 MPH.

HAIL UP TO DIME SIZE WILL BE POSSIBLE WITH THIS STORM. LARGE AMOUNTS OF HAIL
MAY COVER ROADS CAUSING SLICK CONDITIONS. ALSO...FREQUENT LIGHTNING WILL
ACCOMPANY THIS STORM.

LOCATIONS IMPACTED INCLUDE...
DAYTON...JUNCTION U.S 50 AND SIX MILE CANYON RD...JUNCTION U.S 50 AND NV
341 AND SIX MILE CANYON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM WILL AFFECT TRAVELERS ON HIGHWAY 50 NEAR AND EAST OF DAYTON.
DRIVERS SHOULD EXPECT STRONG GUSTY CROSS WINDS...WITH RAPID VISIBILITY REDUCTIONS.
HEAVY RAINFALL COULD RESULT IN PONDING OF WATER. SLOW DOWN WHEN ENCOUNTERING
HEAVY RAIN AND TURN ON YOUR HEADLIGHTS.

&&

LAT...LON 3914 11943 3916 11966 3940 11962 3938 11939
TIME...MOT...LOC 2020Z 186DEG 16KT 3924 11953

SS
Special weather statement, May 5, 1:52 PM PDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
152 PM PDT THU MAY 5 2016

NVZ003-052130-
GREATER RENO-CARSON CITY-MINDEN AREA NV-
152 PM PDT THU MAY 5 2016

...SPECIAL WEATHER STATEMENT...

AT 148 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 7 MILES SOUTHEAST OF LOCKWOOD...OR 7 MILES
NORTHEAST OF VIRGINIA CITY...MOVING NORTH AT 25 MPH.

DIME SIZE HAIL AND WINDS TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LARGE AMOUNTS OF HAIL COULD COVER THE GROUND AND CAUSE SLICK ROAD
CONDITIONS FOR A SHORT TIME. FREQUENT LIGHTNING CAN ALSO BE EXPECTED.

LOCATIONS IMPACTED INCLUDE...DAYTON...LOCKWOOD...HIDDEN VALLEY...
PATRICK...MUSTANG...AND THE RENO INDUSTRIAL PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM WILL AFFECT TRAVELERS ON INTERSTATE 80 BETWEEN SPARKS AND
FERNLEY. DRIVERS SHOULD EXPECT STRONG GUSTY CROSS WINDS...WITH RAPID
VISIBILITY REDUCTIONS. HEAVY RAINFALL COULD RESULT IN PONDING OF WATER.
SLOW DOWN WHEN ENCOUNTERING HEAVY RAIN AND TURN ON YOUR HEADLIGHTS.

&&

LAT...LON 3967 11979 3972 11951 3941 11943 3936 11947
      3928 11947 3924 11964
TIME...MOT...LOC 2048Z 168DEG 23KT 3941 11958

SS
Special weather statement, May 5, 2:20 PM PDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
220 PM PDT THU MAY 5 2016

NVZ001-004-052200-
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE NV-
MINERAL AND SOUTHERN LYON COUNTIES NV-
220 PM PDT THU MAY 5 2016

...STRONG THUNDERSTORM NEAR AND WEST OF ALTERNATE HIGHWAY 95...

AT 216 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 11 MILES NORTHWEST OF WEED HEIGHTS...OR 19
MILES NORTHEAST OF GARDNERVILLE...MOVING NORTH AT 30 MPH.

NICKEL SIZE HAIL AND WIND GUSTS 40 TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM. LARGE AMOUNTS OF HAIL COULD COVER ROADS...MAKING THEM SLICK
FOR MOTORISTS. FREQUENT LIGHTNING IS ALSO EXPECTED FROM THIS THUNDERSTORM.

LOCATIONS IMPACTED INCLUDE...
FORT CHURCHILL STATION...STAGECOACH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

DRIVERS SHOULD EXPECT STRONG GUSTY CROSS WINDS...WITH RAPID VISIBILITY
REDUCTIONS. HEAVY RAINFALL COULD RESULT IN PONDING OF WATER. SLOW DOWN
WHEN ENCOUNTERING HEAVY RAIN AND TURN ON YOUR HEADLIGHTS.

&&

LAT...LON 3897 11928 3898 11935 3899 11934 3899 11931
      3908 11931 3909 11947 3925 11947 3939 11943
      3934 11909
TIME...MOT...LOC 2116Z 195DEG 24KT 3907 11941

SS
Special weather statement, May 5, 2:23 PM PDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
223 PM PDT THU MAY 5 2016

NVZ003-052200-
GREATER RENO-CARSON CITY-MINDEN AREA NV-
223 PM PDT THU MAY 5 2016

...HEAVY RAIN, HAIL FOR SPANISH SPRINGS AND EAST SPARKS...

AT 220 PM PDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM NEAR SPARKS TO DERBY DAM...AND MOVING
NORTH AT 25 MPH.

THROUGH 3 PM PDT, THESE STORMS WILL PRODUCE A PERIOD OF HEAVY RAINS,
LARGE AMOUNTS OF SMALL HAIL, FREQUENT LIGHTNING, AND GUSTY WINDS TO
40 MPH.

WATCH FOR SLICK ROADS DUE TO HAIL. SLOW DOWN AND TREAT IT LIKE
WINTER DRIVING. HEAVY RAINFALL WILL ALSO LEAD TO QUICK FLOODING OF
LOW SPOTS AND POOR DRAINAGE AREAS. REMAIN INDOORS UNTIL THE STORM
HAS PASSED DUE TO THE LIGHTNING RISK.

LOCATIONS IMPACTED INCLUDE SPARKS...VIRGINIA PEAK...WINGFIELD
SPRINGS...SPANISH SPRINGS...LOCKWOOD. ALSO PYRAMID HIGHWAY NORTH OF
SPARKS WILL BE IMPACTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

LAT...LON 3979 11943 3982 11968 3965 11987 3944 11972
      3954 11955 3955 11937
TIME...MOT...LOC 2120Z 164DEG 21KT 3961 11944 3963 11957 3952 11969

CS
Special weather statement, May 5, 3:17 PM PDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
317 PM PDT THU MAY 5 2016

NVZ004-052300-
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE NV-
317 PM PDT THU MAY 5 2016

...STRONG THUNDERSTORMS APPROACHING HIGHWAY 50 NEAR AND EAST OF STAGECOACH...

AT 314 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTH OF
LAHONTAN RESERVOIR TO NEAR STAGECOACH...AND MOVING NORTH AT 25 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS...WITH LARGE AMOUNTS
OF SMALL HAIL POSSIBLY COATING ROADS AND MAKING FOR SLIPPERY TRAVEL.

LOCATIONS IMPACTED INCLUDE...
LAHONTAN RESERVOIR...STAGECOACH...SILVER SPRINGS...FORT CHURCHILL
STATION...SILVER SPRINGS AIRPORT AND US 50 AT LYON-CHURCHILL CO LINE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS WILL AFFECT TRAVELERS ON HIGHWAY 50 BETWEEN STAGECOACH AND
LAHONTAN RESERVOIR. DRIVERS SHOULD EXPECT GUSTY CROSS WINDS...WITH RAPID
VISIBILITY REDUCTIONS. HEAVY RAINFALL COULD RESULT IN PONDING OF WATER.
SLOW DOWN WHEN ENCOUNTERING HEAVY RAIN AND TURN ON YOUR HEADLIGHTS.

&&

LAT...LON 3927 11923 3927 11942 3945 11940 3950 11937
      3951 11935 3954 11922 3956 11903 3930 11903
TIME...MOT...LOC 2214Z 184DEG 20KT 3935 11907 3933 11924 3934 11936

SS

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 6:02 AM PDTSpecial Weather StatementREV58 min
May 5, 6:15 AM PDTSpecial Weather StatementREV45 min
May 5, 6:30 AM PDTSpecial Weather StatementREV30 min
May 5, 7:03 AM PDTSpecial Weather StatementREV57 min
May 5, 8:59 AM PDTSpecial Weather StatementREVDouglas31 min
May 5, 9:00 AM PDTSpecial Weather StatementREVDouglas30 min
May 5, 9:34 AM PDTSpecial Weather StatementREV26 min
May 5, 10:08 AM PDTSpecial Weather StatementREVStorey22 min
May 5, 10:36 AM PDTSpecial Weather StatementREVStorey24 min
May 5, 12:12 PM PDTSpecial Weather StatementREVDouglas33 min
May 5, 12:51 PM PDTSpecial Weather StatementREV24 min
May 5, 1:23 PM PDTSpecial Weather StatementREVStorey22 min
May 5, 1:52 PM PDTSpecial Weather StatementREVStorey38 min
May 5, 2:20 PM PDTSpecial Weather StatementREVLyon40 min
May 5, 2:23 PM PDTSpecial Weather StatementREVStorey37 min
May 5, 3:17 PM PDTSpecial Weather StatementREVStorey43 min

Nearby

Severe Thunderstorm Warnings in Nevada, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.